Hi everyone! I am currently tapering down with my drug of choice Vicodin and have been using them for close to two years. I have chronic pain issues but need to come off them due to a surgery that I will be having soon which I don't want to be going through withdrawals when I have the surgery. I have got myself down to three pills per day which I cut in half and spread them out over the whole day. I am very nervous about how I am going to feel and I am planning on taking five days off to handle this. I have been reading some of the posts that cover this matter and they have been very helpful.
One of things that is making this even harder is that I can not go to anyone in my family about this. I have been using and hiding it very well all this time and although my wife knows I have used Vicodin she doesn't know the extent of my addiction. I have reasons not to tell my family or closest friends due to the responsibilities that I have in my life, it would really change things in a drastic way. I have seen how supportive so many have been on these boards which is what prompted me to post here. I will be starting the withdrawal process on Wednesday and expecting that night and Thursday to really be bad. The questions I have is how long will this process be? Will five days be enough to were I can start to function normally?
I am also dreading the upcoming surgery because I know I will be put on strong pain meds and I don't want this to be all for nothing. I don't want to tell my doctor about my problem because he may scale back the meds when I actually need them for pain. I am sure I will be back on these boards when I am in the middle of my withdrawals seeking advice. Sorry for the long rambling post but it did make me feel better.
The following 2 users give hugs of support to: traveler3309 Phoenix (09-20-2012), Wendy88 (09-19-2012)
You are not alone man. You have this board. Which I apologize has been really quiet as of late. Don't know why. But I will give you my advice for what it is worth. Have you had your pre-op. yet? They might run a blood test. They need this info, to make sure you are OK for the surgery. I don't think that the Dr. will scale back anything, but he needs to know what you are on so that the best care can be given to you.
I am in the EXACT same position. I have been taking Hydro for almost a year. All Dr. prescribed. I was diligent early on, but hit it hard over the summer, to the point I was getting physically ill. I started a slow taper, and hope to be off completely in a few days, and have two solid weeks of being clean, before the surgery. Pain is bad, but I hope once I have the surgery, I will feel better. Will I be back on the meds, yes, but at that point, the wife will have them and I will be "controlled".
But the point I am trying to make is to try to stick to a slow taper. It is a REAL B_tch! I am going through it. The anxiety and depression are my demons right now.
I have been forcing myself to be active, and doing anything to get my mind of "the pill". Netfix, video games, clean the bathroom, walks outdoors with the ipod. Anything!! Fill the time as much as you can, to get your mind off what you are going through. Try not to dwell on it. Come to the board for help and words of encouragement, but don't sit in front of the PC fretting over your wd's. You could start inventing stuff to worry about.
If I were you, I'd tell the wife. It will probably be one of the best things you could do, to get it off your chest. If you don't want to tell her, look for an NA meeting in your area. I can not speak highly enough about the people at these meetings. You will never find a more caring, loving group than these people. They will listen. And it will help you. There is not a day that goes by that I do not think about all the folks I have met over the years.
Tomorrow is you day one. Post, and I will listen. Hang in there man!
The Following 3 Users Say Thank You to Crazy Diamond For This Useful Post: Phoenix (09-20-2012), traveler3309 (09-19-2012), Wendy88 (09-19-2012)
Thanks for the reply crazy diamond. I am on day 2 of withdrawals and it has been tolerable so far with some sleeplessness last night. I finally stopped my taper at 2 pills per day split in half over the course of the day and it seemed to work well. I started with Immodium right away before I started with the runs and Motrin for body aches every 6hrs. I have Klonopin which I split in half and have taken only .5mg so far for the jitters. I also seen a post on here about bananas for the RLS and so far it hasn't been bad. I am just very weak and not really want to get out of the bed but my mood is pretty good. I will post my progress from time to time. Thanks for any advice.
Last edited by traveler3309; 09-19-2012 at 04:48 PM.
The following user gives a hug of support to traveler3309: Phoenix (09-27-2012)
Glad you are on your way. Each day is another set closer to the goal. I drop to 1 pill a day for the next three days, then I split that in half. As I mentioned before my biggest thing is anxiety. I have Valium, that I am using only when it gets really bad, which has not been the case too much. I wen to a meeting the other night and it was great to get out of the house and be with other folks, and it took my mind off my situation. Which I tend to fixate on. Which is my biggest problem. So keep busy if you can. Hopefully today you will have strength, not just physical, but mental. But let us know how you are doing.
Peace, support and thoughts and prayers to you man!
Last edited by Administrator; 10-02-2012 at 12:10 PM.
How are you doing traveler. My thoughts and prayers are with you, as you probably in the deepest depths right now. Where I have been. I feel for you. This is what I did.
Hot showers. I must have taken about 12 a day. If I could have been in there all day I would have. How is your blood pressure doing? Mine went crazy.
Are you doing things to take your mind off what you are going through? That was huge for me. It was hard at first. But if another person was with me, it was not that bad. I went through my pain with a dear friend.
It was a rough couple of days, but it will turn. PLEASE trust me. It will.
Last edited by Administrator; 10-02-2012 at 12:09 PM.
I feel alot better today and having better sleep. I appreciate your concern and advice and it has helped alot. I have not taken another Klonopin since Friday because I didn't want to replace one addiction for another and so far so good. I have taken more hot showers and baths than I can count which has done wonders for me. I also been eating and drinking as healthy as I can along with increasing my intake of potassium to help with the restless legs and I have not had any issues with that. All in all this has not been to bad and I am feeling like the worst is behind me.
Now, I have to start working on the things that put me in this place and change them. I have a long road ahead that will be a fight everyday but I do have alot of will power which has helped me through this so far. Again, thank you for your advice and concern and know your karma rating went up if you believe in karma.
Dan a.k.a traveler
The following user gives a hug of support to traveler3309: Phoenix (09-27-2012)
I'm feeling pretty good and I can actually feel my body getting better. I have had a couple of nights that were tough with sleep but that's about it. I am trying to stay active and eat as healthy as I can to help the process. I noticed the first few days I craved anything sugar which never happened before so I think it may have to do with the opiate withdrawal. Well 9 days clean!
The following user gives a hug of support to traveler3309: Phoenix (09-30-2012)
You are doing so great! All those days clean!!! Just keep at it. We are all here pulling for you. If you can go 9 days, you can totally make it to 10, and then 11 etc. It will get easier and easier, you'll see.
Keep up the great work! Try exercising too if u haven't already. It'll help you to "sweat out" all the bad energy and crap in your system.
Keep us posted!
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts. my issues have issues! To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
The following 2 users give hugs of support to: Wendy88 Phoenix (09-30-2012), traveler3309 (10-08-2012)
Thanks for all the support everyone! Today makes 20 days clean and I am working on the reasons that got me to this place. I'm a bit nervous because in a couple of months I have to have surgery and the pain meds that go with it. I am really going to limit what I take so I don't get hooked again because I don't want these twenty days to be a waste of time and physical pain.